Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go toward Acne.org maintenance.
[The prices listed above may change at any time and in some cases do not include shipping.]
I started using it a week ago , but was very aggressive with my stomach ... so I decided to stop treatment .. does not work for me, my skin is as always, a bit dry and moderate acne . I am aware that I have not used it for the recommended time , but nothing changed , exept that I now have acne and stomach pain .
My journey has been quite different than most I know. I've never had bad acne in my life. I've never had perfect skin though. It's more on the dry side which complicates things when it comes to acne. I've had rashes, dry patches and occasional pimples throughout my life. Nothing major or too bad. I am now 37 and for the first time in my life, have full on acne. Had big pimples on my cheek bone area, jaw, chin, a little on my neck. I know antibiotics can be controversial and some of the posts written about antibiotics just sound plain scary! Fortunate enough for me, I am surrounded by individuals with an extreme amount of intelligence and information about our body and how it functions. (my father's a physician and sister is a dietitian!) There is nothing scary about antibiotic if used correctly. I wouldn't rely on antibiotics solely to help with your acne. My acne has improved drastically because I am undergoing an elimination diet and exploring what is causing this issue. The most asked question - The antibiotics really started helping after 3-4 weeks. I started seeing an improvement within 2 weeks but nothing too significant. But you can not stay on these antibiotics forever. I was taking 2 - 100 mg pills a day, for 2 months. Now I am taking 1 pill - 100mg a day. That will be reduced to 50mg next month and then my treatment will be over. But I do notice that when I eat certain foods, I will get a pimple. (dairy for sure, some meats) So I make a conscious effort to not eat those foods and I take probiotics to regulate my 'good' bacteria. It's a huge learning lesson and I have so much research and lessons learned that I am starting a blog/community for adults that may share my concerns, challenges, and just want to share stories and methods. Good luck to everyone! Do try doxy, it's worth it.
I am a 35 year old male and have suffered with acne since I was 15 years old. I have been taking 100mg of Doxycycline a day for 11 months and can say for me it has not worked, I have noticed little to no reduction in my acne. I still get big spots/zits on my chin. It's a shame there isn't one thing that works for everyone, very happy for those it has worked for though.
This antibiotic is what helped me the most. No other prescription helped me reduce acne like this oral antibiotic. I remember not using any topical prescription on my face because of how well my body reacted with this antibiotic. I first used it around 5 years ago when my acne first started to worsen. My skin cleared up within weeks. I felt a little nauseas when I took this 5 years ago because I had to take it on an empty stomach, everyday. After, I took a break from this and had a really bad reaction. I took this a year after and it seemed like it wasn't helping. Since it wasn't helping, I took another break from this antibiotic. After the break, I was prescribed to this for the third time but instead of one pill a day, I had to take 2. It has been working like a charm ever since I've been taking this antibiotic twice a day. To prevent the nauseas symptom, I eat right before I take this pill (in the morning and at night) and I avoid dairy products 2 hours before/after taking this pill.
I've struggled with adult onset, hormonal, cystic acne for 15 or so years. Various things have helped at various times. However, I decided I no longer wanted to be on birth-control (Diane 35 was wonderful for my skin). Once I went off of it my skin exploded with very painful, long lasting cysts all over my face. My doctor put me on Doxycycline and that did a wonderful job for a couple months. When I went off of it, the cysts came back. So, Im back on and clear again. In the meantime, I've cut out refined sugar from my diet (and lost 10lbs in the first month). I'm also adding probiotics to my diet along with other fermented foods to increase good gut health. Hopefully these changes will do the trick in keeping the acne gone once I'm done this round of Doxy. I am thankful to the posters here that are detailing their holistic approaches and how they've worked. The whole reason for quitting birth-control was because I no longer wanted to rely on pills! (plus I hate my body being tricked into thinking it's pregnant all the time!)
Took this from 2010-2012 and again for 2 months this year. The first time I had no side effects and it did seem to help a bit, but it was in conjunction with Duac and Yasmin, so I don't know how much it really helped. This time around, having had no sun sensitivity last time, I popped a pill and some advil for a headache then walked my dog at the park--big mistake! Apparently mixing ibuprofen and doxy exponentially increases your chance of a reaction to the sun. My arms and feet felt intensely prickly, and almost like something cold and wet was on them, then broke out in a rash that stayed till a few days after I stopped the medicine. Still, an okay thing to try short term.
I have been dependent on the cycline family for 20 years. I began "breaking through" more and more, likely as my intestinal flora suffered and suffered. Always a low dose, for inflammation, not enough to kill the acne.
In short, get yourself through a bad period with this, but it's a band-aid, and it can cause more problems in the long run.
Well I've taken it for sometime and have used it for about a month along with tretinoin and it did make my acne a bit worse before it started getting better and then I stopped doxy. and started using accutane and so far (day9) haven't had any initial breakout (fingers cross)
I went to my doctor because I had a bad case of bacne (back acne) but it turned out to be some sort of bacterial infection...sorry, I can't recall its name. Its from excessive sweating and possibly supplements I take. I don't really have facial acne but I do have a minor case of rosacea as well so he prescribed Doxycyline for both. Within 5 days my back is almost 90% clear and the minor redness on my face is gone. I definitely feel like my skin looks alot tighter/smooth. For those complaining about being nauseous, vomiting, stomach aches etc. are you reading the label warnings? Make sure you are taking this on a full stomach during or immediately after meal or else you will feel sick. Also my label said do not consume dairy products within two hours of taking it. Hopefully my skin will stay this way once I'm off of it!
I'm currently taking doxy(been taking it for a week now) I get terrible stomach pain, and feel nauseous. I don't have terrible "acne", but it bothers me. it's mainly my cheek area. I've been to the dermatologist a couple times, and have been prescribed different antibiotics. nothing really works. doxy has seem to be the only antibiotic that has done some work! I'm worried that when ever I finish my bottle the "acne" will come back! what should I do?